• Tapering off of Lamictal – Part 2

    A few weeks ago, I posted Part 1 of a two part series about Tapering Off of Lamictal. Lamictal is the first of two seizure medications that I am tapering off of. Since Part 1 posted, I continued to decrease by 50 mg every 5 days. Each decrease included the same eye pain and extreme light sensitivity but that start decreasing in duration. The nausea was no longer a real factor and the joint pain and aches had subsided. After the drop down in which I took no Lamictal in the morning, I only had the eye pain for 1 day. Then I started having trouble sleeping. It was like my…

  • New Chronic Migraine Treatment Approved by FDA …

    Yesterday, the FDA approved a new drug called Aimovig. It the first medication designed specifically to prevent migraines. Until now, the only preventative treatments were medications that are actually for something else, mostly High Blood Pressure and Epilepsy. A lot of people are not helped with these medications and are left with few options…I am in this category. According to Migraine.com, Aimovig is a “…calcitonin-gene-related peptide (CGRP) blocker. CGRP is a newly identified protein that acts like a neurotransmitter (a chemical messenger) throughout the brain and body. It is a monoclonal antibody that targets and neutralizes the CGRP receptors. By not allowing CGRP to connect with its receptors it helps…

  • Tapering off of Lamictal - #seizure #medication #withdrawal #migraine

    Tapering off of Lamictal- Part 1

    A few weeks ago, I posted a blog about Taking a Medication Vacation. Getting completely off my 2 seizure medications, that I take to prevent migraines, will take months. This is because each one has to be tapered slowly and each medication has to be done individually. Lamictal is the first medication that I will be tapering off of. Last week I started tapering off of the Lamictal. I dropped my morning dose of 150 mg to 100 mg. The symptoms for this decrease was severe eye pain, extreme light sensitivity (I had to wear sunglasses in my already dark room) and some occasional nausea. These lasted for about 3…

  • New Medication Protocol …

    As I said in my last blog post, I am going off of my preventative medications. Slowly tapering off will take between 5-6 months. On top of this change, my Doctor and I came up with a new rescue medication protocol. The first part of this is for migraine pain is for my daily migraine. An effective treatment for migraine is a medication called Midrin. Although effective it is also very addictive and the sedative in it can cause rebound headaches. The ingredient in this medication that actually helps the migraine is called isometheptene mucate. So, the Mayo Clinic Pharmacy compounds the medicine with only this ingredient. (Not sure but…

  • Status Migrainous, status migraine, migraine

    What is Status Migrainous?

    Saturday night I made that dreaded decision to go to the ER. My Hemiplegic Migraines were coming every 2-3 hours. Another words, as soon as I would get over one Migraine another one would hit. It is like riding a roller coaster that will not stop and let you off. In short… I was miserable, my body was tired, my brain was exhausted. I had used every rescue method in my “toolbox”…nothing helped. This phenomenon has an official medical name, Status Migrainous. Status Migrainous are the dreaded words that a lot of migraineurs don’t even know about. The basic definition is any Migraine that lasts more than 72 hours but a lot…

  • Hard week, sick, migraine, medication

    Hard Week and Frustration

    Honestly, this has been a hard week. I had a reaction to one of my medications. It just so happens to be the one that keeps the fluid pressure from building up around my brain. My right eye was swollen, my kidneys were not functioning well and I had absolutely no appetite at all! So My Doctor had me go off the medication immediately instead of his normal taper off schedule. Let me just tell you that as the week has progressed it has just been bad. Vision issues, inability to talk. Paralysis (all part of the aura) has been horrendous! The headaches that have followed have not really been eased…